Alert archive / Alabama / Tornado Warnings in 2020

Tornado Warning 24, NWS Birmingham, AL

April 12, 2020Walker County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 12, 2020, 4:40 PM CDT for Walker County, Alabama. It was in force for 49 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 4:40 PM CDT (21:40 UTC)
Expired
Apr 12, 2020, 5:29 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Walker County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 4:49 PM CDTTORNADO2 Wsw West Corona, ALTORNADO CONTINUED INTO WALKER COUNTY FROM FAYETTE COUNTY.
Apr 12, 4:49 PM CDTTORNADO2 Wsw West Corona, ALTORNADO CONTINUED INTO WALKER COUNTY FROM FAYETTE COUNTY.
Apr 12, 4:53 PM CDTTSTM WND DMG2 E Oakman, ALTREES BLOWN DOWN ON OAKMAN PARRISH ROAD.
Apr 12, 4:59 PM CDTTSTM WND DMG3 N Parrish, AL.
Apr 12, 4:59 PM CDTTSTM WND DMG3 N Parrish, AL
Apr 12, 5:04 PM CDTTORNADO1 S Gorgas Steam Plant, ALTHE MOST FOCUSED AREA OF DAMAGE OCCURRED ALONG RAINWOOD LODGE ROAD WHERE NUMEROUS TREES WERE SNAPPED AND UPROOTED, SOME OF WHICH FELL ON HOMES. IN ADDITION, MINOR ROOF DAMAGE WAS OBSERVED AT SEVERAL RESIDENCES ALONG THE ROAD.
Apr 12, 5:07 PM CDTTSTM WND DMG2 E Gorgas Steam Plant, ALTREES BLOWN DOWN, CAR THROWN NEAR THE GORGAS STEAM PLANT. POSSIBLE TORNADO.
Apr 12, 5:12 PM CDTTSTM WND DMG2 Wsw Lynns Park, ALMULTIPLE TREE WERE BLOWN DOWN NORTH OF CORDOVA. ONE GARAGE WAS DESTROYED BY FALLEN TREES. POSSIBLE TORNADO.
Apr 12, 5:14 PM CDTTORNADO2 Ese Burnwell, ALA TORNADO BEGAN NEAR BRYAN ROAD AT THE WALKER AND JEFFERSON COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:20 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

772 
WFUS54 KBMX 122140
TORBMX
ALC127-122245-
/O.NEW.KBMX.TO.W.0024.200412T2140Z-200412T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
440 PM CDT Sun Apr 12 2020

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Walker County in central Alabama...

* Until 545 PM CDT.
    
* At 440 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Berry, or 13 miles east of Fayette, moving
  northeast at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Jasper, Sumiton, Cordova, Dora, Carbon Hill, Parrish, Oakman,
  Sipsey, West Jefferson, Curry, Gorgas Steam Plant, Gorgas, Rocky
  Hollow, Burnwell, Beloit, Quinton, Lynns Park, Smith Dam, Smith
  Lake and Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
      3384 8695 3381 8695 3377 8702 3366 8706
      3360 8720 3355 8719 3352 8725 3352 8732
      3359 8732 3360 8742 3369 8742 3369 8753
      3386 8753 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2140Z 237DEG 54KT 3364 8761 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
5 follow-up statements
307 
WWUS54 KBMX 122144 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
444 PM CDT Sun Apr 12 2020

ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
444 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WALKER
COUNTY...
        
At 444 PM CDT, a confirmed tornado was located over Boley Springs, or
15 miles south of Carbon Hill, moving northeast at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Parrish, Oakman, Sipsey,
West Jefferson, Curry, Gorgas Steam Plant, Gorgas, Rocky Hollow,
Burnwell, Beloit, Quinton, Lynns Park, Smith Dam, Smith Lake and
Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
      3384 8695 3381 8695 3377 8702 3366 8706
      3360 8720 3355 8719 3352 8725 3352 8732
      3359 8732 3360 8742 3369 8742 3369 8753
      3386 8753 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2144Z 238DEG 43KT 3367 8754 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
126 
WWUS54 KBMX 122159
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
459 PM CDT Sun Apr 12 2020

ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
459 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WALKER
COUNTY...
    
At 459 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Jasper, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Carbon Hill, Parrish, Oakman, Sipsey,
West Jefferson, Curry, Gorgas Steam Plant, Gorgas, Rocky Hollow,
Burnwell, Beloit, Quinton, Lynns Park, Smith Dam, Smith Lake and
Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
      3384 8695 3381 8695 3377 8702 3366 8706
      3360 8720 3355 8719 3352 8725 3352 8732
      3359 8732 3360 8742 3369 8742 3369 8753
      3386 8753 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2159Z 237DEG 54KT 3380 8731 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
934 
WWUS54 KBMX 122209
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
509 PM CDT Sun Apr 12 2020

ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
509 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EASTERN
WALKER COUNTY...
        
At 509 PM CDT, a confirmed tornado was located near Burnwell, or near
Dora, moving northeast at 50 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Jasper, Sumiton, Cordova, Dora, Parrish, Sipsey, West Jefferson,
Curry, Gorgas Steam Plant, Gorgas, Rocky Hollow, Burnwell, Beloit,
Quinton, Lynns Park, Smith Dam, Smith Lake, Empire, Goodsprings and
Barney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3396 8711 3390 8710 3389 8701 3387 8701
      3384 8695 3381 8695 3377 8702 3366 8706
      3360 8720 3367 8730 3371 8733 3378 8736
      3394 8739 3400 8729 3398 8720 3400 8717
TIME...MOT...LOC 2209Z 229DEG 42KT 3368 8714 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
364 
WWUS54 KBMX 122216
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
516 PM CDT Sun Apr 12 2020

ALC127-122245-
/O.CON.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
516 PM CDT Sun Apr 12 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL WALKER COUNTY...
        
At 516 PM CDT, a confirmed tornado was located over Burnwell, or over
Dora, moving northeast at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sumiton, Cordova, Dora, Sipsey, West Jefferson, Beloit, Quinton,
Rocky Hollow, Burnwell, Barney and Empire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3364 8711 3375 8720 3387 8701 3386 8700
      3384 8695 3381 8695 3377 8702 3366 8706
TIME...MOT...LOC 2216Z 236DEG 39KT 3372 8707 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
617 
WWUS54 KBMX 122229
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
529 PM CDT Sun Apr 12 2020

ALC127-122239-
/O.CAN.KBMX.TO.W.0024.000000T0000Z-200412T2245Z/
Walker AL-
529 PM CDT Sun Apr 12 2020

...THE TORNADO WARNING FOR EAST CENTRAL WALKER COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.

LAT...LON 3364 8711 3375 8720 3387 8701 3386 8700
      3384 8695 3381 8695 3377 8702 3366 8706
TIME...MOT...LOC 2228Z 237DEG 54KT 3383 8687 

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 12, 2:56 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 12, 2:56 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
256 PM CDT Sun Apr 12 2020

.UPDATE...
Long Term Discussion.

&&

.SHORT TERM...
/Updated at 0215 PM CDT Sun Apr 12 2020/

Mesoscale Update.

The upper level trough is currently at a neutral tilt and was
over Central Texas. Broad flat ridging was present to our east over
the Carolinas.

The primary surface low was located over Northern Oklahoma with a
cold front extending to the south arcing eastward from Central
Oklahoma through Central Texas. A secondary surface low was
located across eastern Arkansas.

The surface warm front has lifted north across much of the area
with strong warm air advection and positive moisture advection
occurring. Surface temperatures are now in the low 80s south with
dew points around 70.

The low-level jet continues to intensify with 50 kt winds now as
low as 925 mb per the 18z sounding. The dynamics remain favorable
with bulk shear values measured just over 60 kts and 0-1 km
storm-relative helicity values computed remaining around 400
m2/s2.

Thermodynamically, surface destabilization is underway from south
to north. Convection has been more sparce now that the elevated
mixed layer (EML) has streamed into the area aloft. This is
allowing surface-based instability values to increase. This warm
and dry layer will help act as a cap to limit convective
development and allow for instability to build through time.

The risk for tornadoes, including strong long-track tornadoes,
will increase through the afternoon and into the evening hours as
supercells may develop as the cap erodes with time as heights fall
with the approaching upper trough and as shortwaves ripple over the
area.

Later this evening and tonight the forcing aloft will increase
and a linear convective band is expected to push east across the
area. Straight-line winds along with embedded tornadoes and the
risk for hail will be present as the line of storms moves across
the area.

We will continue to provide mesoscale updates as we continue to
analyze and gather additional observations and information.

05

.LONG TERM...
/Updated at 0250 PM CDT Sun Apr 12 2020/

Monday through Saturday.

Cooler, clearing conditions are expected on Monday as the cold front
tracks towards the east coast. Lingering clouds may persist through
the morning across our north as an upstream reinforcing front moves
across the area, but a dry, northerly flow and increasing CAA will
support sunny skies during the afternoon with highs in the lower 60s
northwest to near 80F southeast. Guidance continues to indicate the
front stalling generally east to west across the Gulf Coast region
on Tuesday before lifting slightly into southern portions of Alabama
early Wednesday morning. This should focus highest PoPs over our
southeastern quadrant, but a flattened low-level ridge over the
Lower MS Valley may hinder much of the activity from entering our
forecast area, so PoPs may be lowered in future updates.

Otherwise, the remainder of the extended will remain dry and cool as
the weak low-level ridge slides eastward across the region with dry
zonal flow aloft persisting through the period. Northeasterly flow
Thursday morning should allow temps to lower into the 30s.
Therefore, I continued to mention localized patchy frost across our
northern counties. The latest round of data indicates lows may be a
couple degrees warmer than previously forecast, but leaned on the
cooler side since models are typically too warm under northeasterly
flow.

Rain chances will begin increasing at the end of the week as another
low propagates across the Desert SW towards the Tennessee Valley.
Kept PoPs around 40-50% since there is still plenty of uncertainty
regarding timing, moisture return, and the evolution of the system.

86

&&

.AVIATION...
18Z TAF Discussion.

A warm front is lifting northward across the area this afternoon
with associated thunderstorm activity occurring across our northern
terminals. Most of the activity during the afternoon should be
limited by a low-level inversion with ceilings gradually rising into
VFR criteria through the afternoon hours. However, an isolated
shower or storm will remain possible through the early/mid afternoon
at all terminals and may produce brief drops in flight conditions.
Nearing 21-22Z, conditions will become more favorable for severe
storms as a cold front begins tracking into the Lower MS Valley,
initially across our western sites, but spreading eastward through
the evening. Lower ceilings and visibilities will accompany the line
of +TSRA as it passes through. Additionally, pressure gradient
winds will increase this afternoon with southerly gusts up to
30-35kts outside of any thunderstorm activity. VFR conditions will
return after midnight at all sites with winds becoming
northwesterly, but an upstream reinforcing front may produce
lowering ceilings around 14Z for our northern terminals with
improvements expected beyond this forecast period.

86

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected today and tonight
across Central Alabama. Winds will be gusty for much of the day,
even outside thunderstorm activity. Drier weather builds in for
most of the area on Monday before more rain showers lift into our
southeastern areas Tuesday night into Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     57  65  42  68  41 / 100   0   0   0  10
Anniston    59  69  44  70  44 / 100   0   0   0  10
Birmingham  58  67  45  69  43 / 100   0   0   0  20
Tuscaloosa  58  67  45  69  43 / 100   0   0   0  20
Calera      60  68  46  70  44 / 100   0   0   0  20
Auburn      63  76  49  76  49 / 100  10   0  10  40
Montgomery  64  77  51  78  50 / 100   0   0  10  40
Troy        66  80  52  81  52 / 100  10   0  10  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 3 AM CDT Monday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

Flash Flood Watch until midnight CDT tonight for the following
counties: Blount...Cherokee...Etowah...Fayette...Lamar...
Marion...Walker...Winston.

&&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 12 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
341 AM CDT Sun Apr 12 2020

ALZ011>015-017>050-131145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
341 AM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely across all of Central Alabama
between 1 PM today and 2 AM Monday. Threats include tornadoes, some
of which could be strong, damaging straight line winds up to 70 MPH,
and hail up to golf ball size. Localized flooding could also occur.

Winds will also be breezy today outside of thunderstorms with gusts
between 30 and 40 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is forecast along portions of the Tombigbee River and
Black Warrior River starting midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
today. Please follow all local, state, and CDC guidelines in regards
to travel.

In the hours before

Special weather statement, Apr 12, 12:23 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1223 PM CDT Sun Apr 12 2020

ALZ011-012-121800-
Marion AL-Lamar AL-
1223 PM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHWESTERN
LAMAR COUNTIES UNTIL 100 PM CDT...

At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Detroit, or 10 miles northwest of Sulligent, moving northeast at 60
mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hamilton, Hackleburg, Detroit, Weston, Bear Creek, Henson Springs,
Tessner, Byrd, Bexar, Pigeye, Rankin Fite Airport and Upper Bear
Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3419 8819 3432 8806 3431 8771 3427 8767
      3389 8823
TIME...MOT...LOC 1723Z 226DEG 51KT 3402 8824

32/Davis
Local storm report, Apr 12, 4:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     NON-TSTM WND DMG 4 W GAINESVILLE         32.81N 88.22W
04/12/2020                   SUMTER             AL   FIRE DEPT/RESCUE

            A FEW TREES WERE BLOWN DOWN NEAR MILE MARKER
            5 ON HIGHWAY 116. THESE ARE WINDS OUT AHEAD
            OF THE STORMS.

&&

MAL
Local storm report, Apr 12, 4:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     1 NNW BEVILL LOCK AND D 33.23N 88.30W
04/12/2020                   PICKENS            AL   BROADCAST MEDIA

            A FEW TREES WERE BLOWN DOWN NEAR
            PICKENSVILLE LAKE.

&&

MAL
Local storm report, Apr 12, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     6 SW ASHCRAFT CORNER    33.47N 87.99W
04/12/2020                   PICKENS            AL   AMATEUR RADIO

            A FEW TREES WERE BLOWN DOWN IN THE ZION AREA
            NORTH OF REFORM.

&&

MAL
Local storm report, Apr 12, 4:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     4 NW SAMANTHA           33.46N 87.65W
04/12/2020                   TUSCALOOSA         AL   AMATEUR RADIO

            PEA SIZE HAIL AND UNKNOWN WIND GUSTS NEAR
            SAMANTHA.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:07 AM CDTFlash Flood WatchBMXBlount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more21 hr
Apr 12, 8:12 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter16 days
Apr 12, 12:23 PM CDTSpecial Weather StatementBMXMarion37 min
Apr 12, 3:26 PM CDTTornado WarningBMXPickens64 min
Apr 12, 3:33 PM CDTSevere Thunderstorm WarningBMXLamar, Marion40 min
Apr 12, 4:10 PM CDTTornado WarningBMXFayette, Tuscaloosa50 min
Apr 12, 4:50 PM CDTSevere Thunderstorm WarningBMXJefferson55 min
Apr 12, 5:07 PM CDTTornado WarningBMXJefferson53 min
Apr 12, 5:28 PM CDTSevere Thunderstorm WarningBMXBlount, St. Clair46 min
Apr 12, 5:31 PM CDTTornado WarningBMXBlount44 min
Apr 12, 5:50 PM CDTSevere Thunderstorm WarningBMXEtowah55 min
Apr 12, 5:59 PM CDTTornado WarningBMXEtowah35 min
Apr 12, 6:13 PM CDTAreal Flood AdvisoryBMXBlount, Jefferson, Walker6 hr
Apr 12, 6:19 PM CDTTornado WarningBMXCherokee56 min
Apr 12, 6:20 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Pickens, Tuscaloosa6 hr
Apr 12, 6:41 PM CDTFlash Flood WarningBMXBlount6 hr

Nearby

Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.